Alert archive / Maine / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 74, NWS Gray, ME

July 10, 2006Somerset County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jul 10, 2006, 12:15 PM EDT for Somerset County, Maine. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2006, 12:15 PM EDT (16:15 UTC)
Expired
Jul 10, 2006, 1:00 PM EDT
In force
45 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Somerset County, ME

The radar

The Caribou radar (KCBW), 177 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 4.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
466 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 10:20 AM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 10, 10:20 AM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1020 AM EDT MON JUL 10 2006

.SHORT TERM /REST OF TODAY/...
AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE SLOWLY ESAT
THROUGH SOUTHERN NEW HAMPSHIRE. RADAR INDICATES THAT SLIGHTLY OVER
AN INCH OF RAIN HAS FALLEN FROM SOME OF THESE STORMS. LATEST RADAR
INDICATES THAT STORMS HAVE WEAKENED A BIT OVER THE PAST HOUR. MORE
SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP LATER THIS AFTERNOON
IN WARM AND HUMID AIRMASS.

PLAN TO ISSUE UPDATE AROUND NOON TO REMOVE MORNING WORDING AND
ACCOUNT FOR CURRENT CONDITIONS. OTHERWISE...NOT EXPECTING
SIGNIFICNT CHANGES.

&&

.PREV DISCUSSION...
 /ISSUED 256 AM EDT MON JUL 10 2006/

SHORT TERM /TODAY THROUGH TONIGHT/...
AN UPPER LEVEL DISTURBANCE WHICH SHOWS UP WELL ON SATELLITE IMAGERY WILL
MOVE ACROSS THE FORECAST AREA TODAY SETTING OFF SOME SCATTERED
SHOWERS AND THUNDERSTORMS. TONIGHT YET ANOTHER UPPER LEVEL
DISTURBACE WILL ALSO APPROACH THE AREA FROM THE WEST ALLOWING
ADDITIONAL SCATTERED THUNDERSTORMS TO CONTINUE OVERNIGHT.
TEMPERATURES WILL BE MILD THROUGH TONIGHT.

LONG TERM /TUESDAY THROUGH SUNDAY/...
WARM STICKY AIR REMAINS OVER THE AREA THROUGH THE WEEK...THEN THE
REAL HEAT MOVES IN FOR NEXT WEEKEND. A SHORTWAVE MOVES THROUGH AND
PROMISES TO BRING SOME SHOWERS AND THUNDERSTORMS FOR
TUESDAY. A LOW WILL MOVE EAST ACROSS SOUTHERN NEW ENGLAND ON
WEDNESDAY TO BRING RAIN TO SOUTHERN AREAS. HIGH PRESSURE REGAINS
CONTROL FOR THE REST OF THE WEEK WITH MINOR DISTURBANCES TO HELP
FOCUS DAILY SHOWERS AND THUNDERSTORMS.

AVIATION...
VFR CONDITIONS EXCEPT LOWER IN ANY PATCHY EARLY MORNING FOG AND
ALSO IN ANY THUNDERSTORMS TODAY AND TONIGHT.

MARINE...
SHORT TERM...A SOUTHWEST PRES GRADIENT WILL BE ENOUGH TODAY AND
TONIGHT TO GENERATE SEAS IN THE 3 TO 5 FT RANGE CAUSING THE SCA TO
BE CONTINUED FORECAST.

LONG TERM...GRADIENT WINDS COULD BRING GUSTS AND SEAS NEAR SMALL
CRAFT CRITERIA FOR TUESDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL 6 AM TUESDAY.
&&
Hazardous weather outlook, Jul 10, 6:31 AM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
631 AM EDT MON JUL 10 2006

MEZ007>009-012>014-018>028-NHZ001>010-013-014-111045-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
631 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE...
CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT
AFTERNOON THUNDERSTORMS MAINLY IN THE MOUNTAINS THIS AFTERNOON AND
EVENING. SOME COULD PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS WILL AGAIN FORM ON TUESDAY...MAINLY IN THE
MOUNTAINS. LOW PRESSURE MOVING ACROSS SOUTHERN NEW ENGLAND COULD
BRING RAIN TO SOUTHERN PORTIONS LATE WEDNESDAY. INCREASINGLY WARM
AND HUMID CONDITIONS FOR THE END OF THE WEEK AND NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AND TUESDAY AFTERNOONS AND
EVENINGS.

ANZ150-111045-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
631 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY IS IN EFFECT FOR WINDS GUSTING TO 25 KNOTS
AND SEAS TO 5 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SMALL CRAFT ADVISORY MIGHT STILL BE NEEDED FOR ROUGH SEAS THROUGH
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
MARINE SPOTTER REPORTS ARE ALWAYS WELCOME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 11:40 AM EDTSevere Thunderstorm WarningGYXOxford35 min
Jul 10, 12:57 PM EDTSevere Thunderstorm WarningGYXSomerset48 min
Jul 10, 1:52 PM EDTSevere Thunderstorm WarningGYXSomerset23 min
Jul 10, 3:31 PM EDTSevere Thunderstorm WarningGYXFranklin29 min
Jul 10, 3:40 PM EDTSevere Thunderstorm WarningGYXSomerset50 min
Jul 10, 5:47 PM EDTSevere Thunderstorm WarningGYXWaldo43 min
Jul 10, 6:42 PM EDTSevere Thunderstorm WarningGYXWaldo33 min

Nearby

Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.